Aa
A
A
Close
Avatar universal
Oxycodone Tapering
I am a chronic pain patient on oxycodone (NOT oxycontin) for 4 yrs.  I've been tapering off since Feb 24. My normal dose was 25mg/4 hours. I've weaned down by 5mg every 3 days & planned on going to zero mg tomorrow.  

I have Clonidine,Clonazepam,supplements & herbs for withdrawal symptoms.

Today my PCP said I'm doing very well, but wants me to slow down the taper to a crawl.  His taper schedule is a week each at:
5mg 3x/day
5mg 2x/day
2.5mg 2x/day
2.5mg 1x/day

I am looking for input from anyone who tapered quickly from oxycodone.  I DO NOT want this to take another month.  

I am contemplating doing one 5mg dose a day for a couple of days rather than going directly to zero mg tomorrow. I want this over with.

I appreciate any input from anyone who has been in a similar situation.
Discussion is closed
Cancel
8 Answers
Page 1 of 1
182493 tn?1348056515
so based on your doc's schedule you are at 15mgs for the day???
Discussion is closed
Cancel
Comment
Avatar universal
PCP would like me to do 15mg/day for a week, then 10mg/day for a week, then 5mg/day for a week, then 2.5mg/day for a week.  

I have been at 20mg/day for the past 3 days.  I would like to drop a lot faster than his extended schedule.

Thank you -
Discussion is closed
Cancel
Comment
182493 tn?1348056515
you could drop every three or four days insteed of waiting a week. you could be done in less time.. I know when i got to the lower mgs. i only dropped 2.5mgs at a time.
Discussion is closed
Cancel
Comment
Avatar universal
Thanks for your input.  When you tapered at that rate, what type of withdrawal symptoms did you experience?  Or did tapering that slow avoid withdrawal symptoms?  
Discussion is closed
Cancel
Comment
182493 tn?1348056515
I had some discomfort when i jumped from 10mgs/day to 7.5mgs. that was a week ago.. it wasn't as bad as full blown withdrawl though.. some restlessness, nausea, had a night i couldn't fall asleep.. I felt like i was at 80% instead of 100%. If you need any help or need someone to talk to just ask.. my email is ***@****


stephanie
Discussion is closed
Cancel
Comment
1540826 tn?1292996820
Current dose;
80mg x every 8 hours (3 per day)
10mg instant release x 3-4 per day every 4-6hours as needed

My doc wants me to try to lower my dose, so far I have cut down 10mg per day. 3 months strong. He is against the instant release pills as they are habit forming and abuse potential is high.  I am not a addict nor have been* They help immensely with breakthru pain**

My Q? - I was going to suggest this taper for now;  
80mg x every 8 hours (2 per day)
60mg before bedtime instead of 80mg before
.......... all else same.

how long should I try this for ? And then move to 40mg at last dose from 60mg.  
Any ideas? comments? Recommendations?
Discussion is closed
Cancel
Comment
Avatar universal
you can quit anything fast, just have to be prepared to not feel well. Try passion flower extract it helps with symptoms and you should be able to quit faster!
Discussion is closed
Cancel
Comment
Avatar universal
lookout! the w/d for it is so much worse than oxy it's appalling my doc didn't tell me or think it was major.
Discussion is closed
Cancel
Comment
This discussion was closed by the MedHelp Community Moderation team. If you have any questions please contact us
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1470329434
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA